Alert archive / Pennsylvania / Frost Advisories in 2022

Frost Advisory 2, NWS Cleveland, OH

May 17, 2022Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this frost advisory at May 17, 2022, 12:43 PM EDT for Crawford County, Erie County, Pennsylvania. It took effect at May 18, 2022, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 17, 2022, 12:43 PM EDT (16:43 UTC)
In effect from
May 18, 2022, 3:00 AM EDT
Expired
May 18, 2022, 8:04 AM EDT
In force
5 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS71 KCLE 171643
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1243 PM EDT Tue May 17 2022

PAZ002-003-180200-
/O.NEW.KCLE.FR.Y.0002.220518T0700Z-220518T1300Z/
Southern Erie-Crawford-
Including the cities of Edinboro, Corry, Union City, Meadville, 
and Titusville
1243 PM EDT Tue May 17 2022

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation, especially east of I-79.

* WHERE...Southern Erie and Crawford Counties.

* WHEN...From 3 AM to 9 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...The coldest temperatures and greatest
  potential for frost will be east of I-79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
3 follow-up statements
721 
WWUS71 KCLE 172302
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
702 PM EDT Tue May 17 2022

PAZ002-003-181115-
/O.CON.KCLE.FR.Y.0002.220518T0700Z-220518T1300Z/
Southern Erie-Crawford-
Including the cities of Edinboro, Corry, Union City, Meadville, 
and Titusville
702 PM EDT Tue May 17 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
WEDNESDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Crawford and Southern Erie Counties.

* WHEN...From 3 AM to 9 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...The coldest temperatures and greatest
  potential for frost will be east of I-79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
413 
WWUS71 KCLE 180721
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
321 AM EDT Wed May 18 2022

PAZ002-003-181300-
/O.CON.KCLE.FR.Y.0002.000000T0000Z-220518T1300Z/
Southern Erie-Crawford-
Including the cities of Edinboro, Corry, Union City, Meadville, 
and Titusville
321 AM EDT Wed May 18 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Crawford and Southern Erie Counties.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...The coldest temperatures and greatest
  potential for frost will be east of I-79 and in areas of lower
  elevation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
704 
WWUS71 KCLE 181204
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
804 AM EDT Wed May 18 2022

PAZ002-003-181315-
/O.CAN.KCLE.FR.Y.0002.000000T0000Z-220518T1300Z/
Southern Erie-Crawford-
Including the cities of Edinboro, Corry, Union City, Meadville, 
and Titusville
804 AM EDT Wed May 18 2022

...FROST ADVISORY IS CANCELLED...

Temperatures have warmed up this morning, warranting the
cancellation of the Frost Advisory.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 17, 9:23 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 17, 9:23 AM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
923 AM EDT Tue May 17 2022

.SYNOPSIS...
High pressure will continue to build over the area through
today before low pressure will move across the Ohio River Valley
Wednesday into Thursday. A stronger low pressure system will
move northeast across the western Great Lakes, moving a warm
front north on Friday, followed by a cold front on Saturday.
High pressure builds over the area for the end of the weekend
and into the beginning of next week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Update: No change through today. Tweaked lows a bit tonight and
tugged them down a bit in interior Northwest PA based on a
fairly chilly airmass and strong radiational cooling conditions.
Added patchy frost to the forecast for inland locales east of
I-79...we may need a Frost Advisory for inland Northwest PA
tonight, will give it another look this afternoon.

Previous Discussion...
High pressure will continue to build over the area today,
allowing for quiet weather to persist into the overnight hours.
Scattered high clouds are not expected to have much of an impact
on high temperatures, which are forecast to climb to near 70 for
western counties and into the low 60s for eastern.

Low pressure building over the south central US will move
northeast towards the Ohio River Valley this evening, moving a
warm front north across the area on Wednesday. This surface low
will be supported by a shortwave trough moving across the
Midwest and an upper level jet. As this system approaches the
area, increased WAA, moisture, and isentropic ascent will allow
showers to develop late tonight/early Wednesday, becoming more
widespread during the day Wednesday. Current models suggest the
center of the low moving east across the CWA, which would keep
the associated strong LLJ across southern Ohio and Kentucky.
This, coupled with widespread cloud cover, will limit the
chances of severe weather, however scattered thunderstorms
cannot be ruled out at this point.

Overnight lows will drop into the low 50s for areas along and
west of I71, falling into the mid 40s for areas east. Highs on
Wednesday will climb into the low to mid 60s, however these may
fluctuate a degree or two either way depending on the exact
onset of precipitation.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Mid level wave/surface low pressure exits the CWA Wednesday night
while high pressure builds from the south. Warm front works through
southwest to northeast, primarily dry, while off to the northwest an
upper level low strengthens the surface low of this system. This
will set up a strong period of warm air advection heading into the
Friday period, and will overall see the warmest day of the year so
far. Likely to see some locations topping the 90F mark with 850mb
temperatures pushing the 20C mark. Dewpoints will also be pushing
the mid 60s as well, giving it a mid summer type feel. Mid/upper
level ripples in the southwesterly flow could generate isolated
convection, but most places likely dry due to lower column RH.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Cold front is going to slowly work its way into NW OH Friday night,
and the key word is slowly. The main energy with the upper low will
move quickly into central/northern Quebec while the front will get
held up by a surface low way back in the southern high plains
region. A secondary upper trough will form over the northern plains,
and its track into the western Great Lakes will finally accelerate
the front through the CWA. This will likely take all day Saturday,
however, leaving a day with convective chances that are a bit far
out to quantify yet. System clears Sunday with high pressure
building in from the northern plains and a much cooler airmass in
place with Sunday and Monday high temperatures back below
normal.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
VFR conditions will continue through this TAF period, with high
clouds expected to begin to build across the area overnight as a
low pressure approaches from the southwest. For the duration of
today, winds will persist from the northwest at 5-10 knots,
weakening to light and variable after sunset. At the end of this
TAF period, winds will shift to become southeasterly at 5-10
knots, with showers beginning to move into the area. With some
uncertainty in exact onset of showers, opted to only put VCSH in
the KTOL, KFDY, and KCLE TAFs.

Outlook...Non-VFR likely in showers and lower ceilings
Wednesday into Thursday. Non-VFR possible in showers and/or
thunderstorms Thursday afternoon and evening. Non-VFR possible
again late Friday and Saturday in showers and/or thunderstorms.

&&

.MARINE...
Northwest winds will be on the increase early Tuesday,higher over
the eastern basin of Lake Erie and kicking up waves. The PA
nearshore zones will come close to Small Craft Advisory, but will
keep them just shy for now, with lower wave heights in the central
and western basins. Winds turn light and variable tonight with waves
decreasing and becoming southeasterly Wednesday. Winds continue with
varying southerly components from mid week into the end of the week,
with stronger flows Friday as a cold front approaches. Stronger
northwest winds behind the cold front for Saturday and Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell/Sullivan
SHORT TERM...26
LONG TERM...26
AVIATION...Campbell
MARINE...26
Hazardous weather outlook, May 17, 9:20 AM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
920 AM EDT Tue May 17 2022

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001-181330-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
920 AM EDT Tue May 17 2022

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ002-003-181330-
Southern Erie-Crawford-
920 AM EDT Tue May 17 2022

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

Patchy frost is possible late tonight away from Lake Erie, especially
east of I-79.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Pennsylvania, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.